You are on page 1of 1

PharmacyPrep.

Com
Copyright 2000-2010 TIPS Inc. Unauthorized reproduction of this manual is strictly prohibited and it is
illegal to reproduce without permission. This manual is being used during review sessions conducted by
PharmacyPrep.
9-1
9
Acute Coronary Syndrome
1-A 72-year-old women who was previously had hypertension and hypothyroidism, she was
admitted to the hospital with severe pain in her chest and was diagnosed as STEMI. The initial
treatment was chewable ASA 80 mg, Heparin i.v. 5000 u and t-PA 15mg IVP, Atenolol i.v. 5
mg then atenolol 50g tid. Captopril 25 mg was added tid, thereafter (after 1 day). From the
medication orders written for Ms. Sandra, it appears that captopril was prescribed shortly after
the acute period of the heart attack. Based on the patients profile, what is the most logical
reason for including captopril in this setting?
I. Adjunctive therapy to prevent left ventricular dysfunction after acute M.I.
II. Additive therapy to help bring the patient B.P. down
III. Treatment of suspected renal dysfunction
A-I only
B-III only
C-I and II only
D-II and III only
E-All of the above
Ans: A (I only)
Tips: Since heart failure is a sequale 80% post MI, treatment of Blood pressure during acute
attack of MI is not recommended.

2-Myocardial Infarction oxygen demand is increased by all of the following EXCEPT:
A-Smoking
B-Isoproterenol
C-Cold temperature
D-Exercise
E-Metoprolol
Ans-E
Comments: b-blockage cause: decrease heart rate, inotropic effect, and BP. Oxygen demand.
Isoproterenol causes reverse of b-blockage. (-agonist).